Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 159, NWS Jacksonville, FL

June 16, 2011Coffee County, Jeff Davis County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 16, 2011, 5:58 PM EDT for Coffee County, Jeff Davis County, Georgia. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2011, 5:58 PM EDT (21:58 UTC)
Expired
Jun 16, 2011, 6:40 PM EDT
In force
42 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Coffee County, GA, Jeff Davis County, GA

What was reported inside it

TimeReportWhereRemark
Jun 16, 6:18 PM EDTTSTM WND DMG4 Ne Snipesville, GATREES WERE BLOWN DOWN AND BLOCKING JASPER COLSTON ROAD AT THE BROXTON HIGHWAY.
Jun 16, 6:18 PM EDTTSTM WND DMG5 Ssw Hazlehurst, GATREES WERE BLOWN DOWN ALONG BELL TELEPHONE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 462 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -163 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
462 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-163 m²/s²
0-3 km storm-relative helicity
-66 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

676 
WUUS52 KJAX 162158
SVRJAX
GAC069-161-162300-
/O.NEW.KJAX.SV.W.0159.110616T2158Z-110616T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
558 PM EDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFF DAVIS COUNTY IN SOUTHEAST GEORGIA
  NORTHERN COFFEE COUNTY IN SOUTHEAST GEORGIA

* UNTIL 700 PM EDT

* AT 558 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
  SNIPESVILLE TO 6 MILES NORTHWEST OF PRIDGEN...OR ALONG A LINE
  EXTENDING FROM 11 MILES WEST OF HAZLEHURST TO 12 MILES NORTHWEST OF
  BROXTON. THESE STORMS WERE NEARLY STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SNIPESVILLE...PRIDGEN...HAZLEHURST AND BROXTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3197 8243 3184 8243 3183 8252 3175 8252
      3160 8284 3160 8306 3167 8301 3177 8300
      3179 8299 3179 8287 3193 8268 3193 8262
      3197 8255 3195 8250 3198 8249
TIME...MOT...LOC 2158Z 291DEG 2KT 3186 8278 3178 8296

$$

HESS
1 follow-up statement
268 
WWUS52 KJAX 162240
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
640 PM EDT THU JUN 16 2011

GAC069-161-162250-
/O.CAN.KJAX.SV.W.0159.000000T0000Z-110616T2300Z/
JEFF DAVIS GA-COFFEE GA-
640 PM EDT THU JUN 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COFFEE AND JEFF DAVIS
COUNTIES IS CANCELLED...

ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

LAT...LON 3197 8243 3184 8243 3183 8252 3175 8252
      3160 8284 3160 8306 3167 8301 3177 8300
      3179 8299 3179 8287 3193 8268 3193 8262
      3197 8255 3195 8250 3198 8249
TIME...MOT...LOC 2240Z 291DEG 2KT 3185 8275 3177 8293

$$

HESS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:15 PM EDT, 3 hours 43 minutes earlier.

Area forecast discussion, Jun 16, 2:15 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EDT THU JUN 16 2011

.SHORT TERM (TODAY THROUGH TUESDAY)...
LARGE SURFACE RIDGE REACHES FROM THE LOWER MISSISSIPPI VALLEY AND INTO
THE CAROLINA COAST. AT THE MID LEVELS...HIGH PRESSURE EXTENDS ACROSS
THE AREA FROM THE NW AND NORTH WITH AN EMBEDDED WEAK TROUGH OVER THE
SE STATES. THE RIDGE WILL GRADUALLY SLIDE SOUTHWARD AND INTO THE
FLORIDA PENINSULA THROUGH THE SHORT TERM WHILE SLOWLY MIGRATING
WESTWARD. THIS WILL ALLOW FOR THE AFOREMENTIONED TROUGH TO DIG
FURTHER SOUTH AND BRING LOW CHANCES OF SHOWERS AND THUNDERSTORMS
ACROSS THE NORTHERN HALF OF THE FORECAST AREA ON MONDAY...THEN SLIGHTLY
POSSIBLE BETTER COVERAGE ON TUESDAY.

THIS AFTERNOON AND EVENING...EXPECT WARM AND DRY CONDITIONS UNDER
PERSISTENT HIGH PRESSURE ACROSS THE FL PENINSULA WITH POSSIBLE
ONSHORE/SEA BREEZE CIRCULATIONS RETURNING IN THE AFTERNOON HOURS.
THEN ON MONDAY THE TROUGH TO OUR NORTH WILL BRING LOW-END CHANCES
OF THUNDERSTORMS FROM TAMPA BAY AND NORTHWARD.

BY TUESDAY...INCREASING LOW LEVEL MOISTURE WILL COMBINE WITH
DAYTIME HEATING AND SEA BREEZES TO BRING ISOLATED THUNDERSTORMS
ACROSS THE FORECAST AREA.

AFTERNOON TEMPERATURES REMAIN WARM IN THE LOWER TO MID 90S...AND
LOWER TO MID 70S FOR MORNING LOWS.

&&

.LONG TERM...
LOOKS LIKE THE FORECAST AREA IS GOING TO BETWEEN AN AREA OF
INDUCED TROUGHING ALONG THE EASTERN SEABOARD AND A HIGH PRESSURE
CENTER OVER THE NORTHEASTERN GULF OF MEXICO. LOOKS LIKE WE WILL
SEE SOME ENHANCED DIURNAL CONVECTION EACH AFTERNOON AND EVENING
ALONG WITH ABOVE CLIMO TEMPERATURES FOR THE PERIOD. EXPECT THE
GREATEST TEMPERATURE DEVIATIONS TO BE OVER THE SUWANNEE VALLEY AND
INTERIOR SOUTHEAST GEORGIA.

&&

.AVIATION...
SMOKE IS GOING TO CONTINUE TO BE AN ISSUE ACROSS SOUTHEAST GEORGIA
AND ESPECIALLY KSSI OVERNIGHT. SOME SMOKE MAY DROP FROM UPPER
LEVELS INTO THE JACKSONVILLE METRO AREA DURING HE OVERNIGHT HOURS
BUT DO NOT EXPECT SIGNIFICANT VISIBILITY DROPS AT THIS TIME.

&&

.MARINE...
AS A RIDGE GRADUALLY ESTABLISHES ACROSS THE EASTERN GULF DURING THE
NEXT COUPLE OF DAYS...WINDS BECOME LIGHTER AND ALLOWING FOR SEA
BREEZES TO DEVELOP NEAR THE COAST EACH AFTERNOON. WITH THE RIDGE IN
PLACE...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW HIGHLIGHT
CRITERIA THROUGH THE FORECAST PERIOD.

&&

.FIRE WEATHER...
SUN AND MON MAY SEE CRITICAL RH INLAND BUT BRIEFLY AND WINDS ARE
EXPECTED TO BE SLIGHTLY LOWER.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  69  96  71  96 /  30  10  20  30
SSI  74  91  76  90 /  40  20  20  10
JAX  71  95  71  92 /  30  30  20  30
SGJ  72  91  74  90 /  30  10  20  10
GNV  71  94  71  95 /  20  10  20  20
OCF  71  95  71  96 /  20  20  20  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EDT THIS EVENING FOR COLUMBIA-
     GILCHRIST-HAMILTON-SUWANNEE.

GA...NONE.
AM...NONE.
&&

SANDRIK/WOLF/PRESNALL
Hazardous weather outlook, Jun 16, 6:00 AM EDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 AM EDT THU JUN 16 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-171030-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
600 AM EDT THU JUN 16 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ISOLATED STRONG TO SEVERE STORMS POSSIBLE TODAY...
...SMOKE FROM WILDFIRES WILL CONTINUE TO IMPACT PORTIONS OF
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA...
...HEAT INDICES FROM 102 TO 107 THIS AFTERNOON...

SCATTERED THUNDERSTORMS WILL WEAKEN DURING THE MORNING HOURS.
HOWEVER...MORE STORMS ARE EXPECTED TO DEVELOP BY THE AFTERNOON.
ISOLATED STORMS WILL BE STRONG TO SEVERE WITH GUSTY WINDS...
HAIL...AND FREQUENT LIGHTNING STRIKES. ADDITIONAL RAINFALL AMOUNTS
OF 1 TO 2 INCHES ARE POSSIBLE ACROSS PORTIONS OF INTERIOR NORTH
FLORIDA.

SMOKE FROM SEVERAL WILDFIRES WILL AFFECT AREAS GENERALLY NEAR AND
EAST OF A WAYCROSS TO LAKE CITY TO OCALA LINE. RESIDENTS WITH
RESPIRATORY PROBLEMS SHOULD CONSIDER STAYING INDOORS AS MUCH AS
POSSIBLE. VISIBILITIES HAVE IMPROVED TEMPORARILY THIS MORNING DUE TO
A GUST FRONT FROM THUNDERSTORMS. HOWEVER...VISIBILITIES MAY BE
REDUCED TO BELOW 3 MILES AT TIMES LATER TODAY...AND THIS MAY CREATE
HAZARDOUS DRIVING CONDITIONS. SMOKE WILL MIX WITH FOG EARLY THIS
MORNING NEAR RECENT RAIN AREAS.

HOT TEMPERATURES AND INCREASING HUMIDITIES WILL LEAD TO HEAT INDEX
READINGS OF 102 TO 107 ACROSS THE AREA THIS AFTERNOON. RESIDENTS
SHOULD DRINK PLENTY OF FLUIDS IF WORKING OR PLAYING OUTSIDE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND
EVENING. A FEW PULSE STRONG TO SEVERE STORMS ARE POSSIBLE EACH DAY
WHICH COULD PRODUCE WET DOWNBURSTS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

CARROLL

In the hours before

Local storm report, Jun 16, 4:57 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
457 PM EDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 AM     TSTM WND DMG     3 E SCREVEN             31.48N 81.97W
06/16/2011                   WAYNE              GA   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED A TREE DOWN ON BROADHURST
            ROAD. TIME IS ESTIMATED FROM RADAR.

0210 AM     TSTM WND DMG     7 N WAYNESVILLE         31.33N 81.81W
06/16/2011                   BRANTLEY           GA   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED SEVERAL TREES DOWN ACROSS
            NORTHEASTERN BRANTLEY COUNTY. TIME IS ESTIMATED FROM
            RADAR.

&&

SEP
Local storm report, Jun 16, 5:12 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
512 PM EDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     WNW FORT MCCOY          29.37N 81.97W
06/15/2011                   MARION             FL   UTILITY COMPANY

            CLAY ELECTRIC UTILITY COMPANY REPORTED SCATTERED TREES
            BLOWN DOWN INTO POWERLINES ACROSS WESTERN PUTNAM AND
            SOUTHEAST ALACHUA COUNTIES. TREE DAMAGE WAS ALSO NOTED IN
            MARION COUNTY. THE TIME OF THE EVENT WAS BASED ON RADAR
            IMAGERY.

&&

AENYEDI
Local storm report, Jun 16, 5:24 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
524 PM EDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             2 SSW MICANOPY          29.49N 82.29W
06/15/2011  M0.88 INCH       ALACHUA            FL   FIRE DEPT/RESCUE

            THE EVENT TIME WAS BASED ON RADAR IMAGERY.

&&

AENYEDI
Local storm report, Jun 16, 5:32 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
532 PM EDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     5 W CROSS CREEK         29.48N 82.24W
06/15/2011                   MARION             FL   UTILITY COMPANY

            SCATTERED TREES AND TREE LIMBS WERE BLOWN DOWN ONTO POWER
            LINES ACROSS EASTERN ALACHUA AND NORTHER MARION COUNTY.
            THE TIME OF DAMAGE WAS BASED ON RADAR IMAGERY.

&&

AENYEDI
Local storm report, Jun 16, 5:43 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
543 PM EDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             5 SW HAZLEHURST         31.81N 82.65W
06/16/2011  M1.25 INCH       JEFF DAVIS         GA   911 CALL CENTER

            HALF DOLLAR SIZE HAIL WAS REPORTED IN ROPER.

&&

AENYEDI
Local storm report, Jun 16, 5:48 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
548 PM EDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             2 NE SNIPESVILLE        31.78N 82.74W
06/16/2011  M1.00 INCH       JEFF DAVIS         GA   911 CALL CENTER

            QUARTER SIZE HAIL WAS REPORTED ALONG THE BROXTON HIGHWAY.
            THE TIME WAS BASED ON RADAR.

&&

AENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 9:02 PM EDTSpecial Weather StatementJAXLanier28 min
Jun 15, 9:44 PM EDTSpecial Weather StatementJAXAppling31 min
Jun 16, 12:42 AM EDTSpecial Weather StatementJAXJeff Davis48 min
Jun 16, 12:43 AM EDTSpecial Weather StatementJAXAppling, Wayne47 min
Jun 16, 1:04 AM EDTSevere Thunderstorm WarningJAXAppling, Jeff Davis, Wayne56 min
Jun 16, 1:13 AM EDTSpecial Weather StatementJAXCharlton32 min
Jun 16, 1:17 AM EDTSevere Thunderstorm WarningJAXBrantley, Glynn, Wayne58 min
Jun 16, 1:26 AM EDTSpecial Weather StatementJAXBacon, Pierce49 min
Jun 16, 1:34 AM EDTSevere Thunderstorm WarningJAXCharlton41 min
Jun 16, 2:01 AM EDTSpecial Weather StatementJAXCamden44 min
Jun 16, 2:14 AM EDTSevere Thunderstorm WarningJAXBrantley, Camden, Glynn, Wayne46 min
Jun 16, 2:45 AM EDTSpecial Weather StatementJAXCamden, Charlton45 min
Jun 16, 8:01 AM EDTSpecial Weather StatementJAXWayne44 min
Jun 16, 4:10 PM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Jeff Davis50 min
Jun 16, 4:57 PM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Jeff Davis1 min
Jun 16, 5:03 PM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Jeff Davis57 min
Jun 16, 5:33 PM EDTAreal Flood AdvisoryJAXJeff Davis117 min
Jun 16, 6:23 PM EDTAreal Flood WarningJAXCoffee, Jeff Davis112 min
Jun 16, 7:27 PM EDTSevere Thunderstorm WarningJAXJeff Davis36 min
Jun 16, 7:39 PM EDTSpecial Weather StatementJAXCoffee36 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.